PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2000 | 93 | 2 | 121-138
Tytuł artykułu

Explicit moduli for curves of genus 2 with real multiplication by ℚ(√5)

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
1. Motivation. Let J₀(N) denote the Jacobian of the modular curve X₀(N) parametrizing pairs of N-isogenous elliptic curves. The simple factors of J₀(N) have real multiplication, that is to say that the endomorphism ring of a simple factor A contains an order in a totally real number field of degree dim A. We shall sometimes abbreviate "real multiplication" to "RM" and say that A has maximal RM by the totally real field F if A has an action of the full ring of integers of F. We say that a curve C has RM (or maximal RM) by F when the Jacobian Jac(C) does.
Let us call an abelian variety modular if it is isogenous to a simple factor of J₀(N) for some N. Save for some technical restrictions, it is now known that all elliptic curves (that is, RM abelian varieties of dimension 1) are modular. It is also conjectured that all RM abelian varieties are modular [14]. In a recent paper, Taylor and Shepherd-Barron [15] have shown that many abelian surfaces with maximal real multiplication by ℚ(√5) are modular. (Again, there are some technical conditions to be met.)
It is well known that principally polarized abelian surfaces are either Jacobians, or products. Thus principally polarized abelian surfaces with maximal RM are amenable to a fairly explicit description, if one can determine which curves give these surfaces as Jacobians. Our aim, then, is to attempt to give a description of those curves of genus 2 with maximal RM by ℚ(√5) both in terms of their moduli and by giving equations for the curves. (We also note that it follows from other work of ours [17, Chapter 4] that an abelian surface with RM is almost always isogenous over the ground field to a principally polarized abelian surface with maximal RM.)
Słowa kluczowe
Czasopismo
Rocznik
Tom
93
Numer
2
Strony
121-138
Opis fizyczny
Daty
wydano
2000
otrzymano
1999-03-05
poprawiono
1999-06-28
Twórcy
autor
  • Magdalen College, Oxford OX1 4AU, UK
Bibliografia
  • [1] O. Bolza, On binary sextics with linear transformations into themselves, Amer. J. Math. 10 (1888), 47-70.
  • [2] A. Brumer, The rank of J₀(N), Astérisque 228 (1995), 41-68.
  • [3] J. W. S. Cassels and E. V. Flynn, Prologomena to a Middlebrow Theory of Curves of Genus 2, London Math. Soc. Lecture Note Ser. 230, Cambridge Univ. Press, 1996.
  • [4] I. Dolgachev and D. Ortland, Point sets in projective space and theta functions, Astérisque 165 (1988).
  • [5] G. van der Geer, Hilbert Modular Surfaces, Springer, 1988.
  • [6] M. R. Gonzalez-Dorrego, (16,6) configurations and geometry of Kummer surfaces in ℙ³, Mem. Amer. Math. Soc. 512 (1994).
  • [7] P. Griffiths and J. Harris, A Poncelet theorem in space, Comment. Math. Helv. 52 (1977), 145-160.
  • [8] R. W. H. T. Hudson, Kummer's Quartic Surface, Cambridge Univ. Press, 1905.
  • [9] G. Humbert, Sur les fonctions abéliennes singulières, J. Math. Pures Appl. (5) 5 (1899), 233-350.
  • [10] J. I. Igusa, Arithmetic variety of moduli of genus two, Ann. of Math. 72 (1960), 612-649.
  • [11] B. Jakob, Poncelet 5-gons and abelian surfaces, Manuscripta Math. 83 (1994), 183-198.
  • [12] J. F. Mestre, Familles de courbes hyperelliptiques à multiplications réelles, in: Progr. Math. 89, Birkhäuser, 1991, 193-208.
  • [13] J. F. Mestre, Construction de courbes de genre 2 à partir de leurs modules, in: Progr. Math. 94, Birkhäuser, 1991, 313-334.
  • [14] K. Ribet, Abelian varieties over ℚ and modular forms, in: Algebra and Topology 1992 (Taejon), Korea Adv. Inst. Sci. Tech., Taejon, 1992, 53-79.
  • [15] N. I. Shepherd-Barron and R. Taylor, Mod 2 and mod 5 icosahedral representations, J. Amer. Math. Soc. 10 (1997), 283-298.
  • [16] X. Wang, 2-dimensional simple factors of J₀(N), Manuscripta Math. 87 (1995), 179-197.
  • [17] J. Wilson, Curves of genus 2 with real multiplication by a square-root of 5, Oxford University D. Phil. thesis, 1998.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-aav93i2p121bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.